Alert archive / West Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 69, NWS Charleston, WV

July 3, 2018Randolph County, Upshur County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2018, 5:54 PM EDT for Randolph County, Upshur County, West Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2018, 5:54 PM EDT (21:54 UTC)
Expired
Jul 3, 2018, 6:30 PM EDT
In force
36 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 156 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:25 PM EDTTSTM WND DMGBuckhannon, WVCALL CENTER REPORTED TREES DOWN ON BRUSHY FORK ROAD
Jul 3, 6:25 PM EDTTSTM WND DMGBuckhannon, WVCALL CENTER REPORTED TREES DOWN ON KESLING MILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS51 KRLX 032154
SVRRLX
WVC083-097-032230-
/O.NEW.KRLX.SV.W.0069.180703T2154Z-180703T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
554 PM EDT TUE JUL 3 2018

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  West central Randolph County in northeastern West Virginia...
  Central Upshur County in northeastern West Virginia...

* Until 630 PM EDT.

* At 554 PM EDT, a severe thunderstorm was located 8 miles southeast
  of Buckhannon, moving northwest at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Buckhannon, Rock Cave, Alexander, Ellamore, Tallmansville,
  Overhill, Alton and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.

Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3885 7992 3875 8018 3885 8039 3900 8028
      3903 8015 3897 8007 3896 8007 3896 8006
      3895 8007 3895 8005
TIME...MOT...LOC 2154Z 136DEG 10KT 3888 8014 

HAIL...0.88IN
WIND...60MPH
 
$$

KMC
2 follow-up statements
500 
WWUS51 KRLX 032214
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
614 PM EDT TUE JUL 3 2018

WVC083-097-032230-
/O.CON.KRLX.SV.W.0069.000000T0000Z-180703T2230Z/
Randolph WV-Upshur WV-
614 PM EDT TUE JUL 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WEST CENTRAL RANDOLPH AND CENTRAL UPSHUR COUNTIES...

At 613 PM EDT, a severe thunderstorm was located near Buckhannon,
moving northwest at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Buckhannon, Rock Cave, Alexander, Ellamore, Tallmansville, Overhill,
Alton and French Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3885 7992 3875 8018 3885 8039 3900 8028
      3903 8015 3897 8007 3896 8007 3896 8006
      3895 8007 3895 8005
TIME...MOT...LOC 2213Z 136DEG 10KT 3892 8019 

HAIL...0.88IN
WIND...60MPH
 
$$

KMC
590 
WWUS51 KRLX 032227
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
627 PM EDT TUE JUL 3 2018

WVC083-097-032235-
/O.EXP.KRLX.SV.W.0069.000000T0000Z-180703T2230Z/
Randolph WV-Upshur WV-
627 PM EDT TUE JUL 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RANDOLPH AND
CENTRAL UPSHUR COUNTIES WILL EXPIRE AT 630 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds, frequent lightning, and heavy rain are still possible with 
this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3885 7992 3875 8018 3885 8039 3900 8028
      3903 8015 3897 8007 3896 8007 3896 8006
      3895 8007 3895 8005
TIME...MOT...LOC 2225Z 136DEG 10KT 3893 8021 

$$

KMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:35 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 3, 3:35 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
335 PM EDT Tue Jul 3 2018

.SYNOPSIS...
The heat is on today through Thursday, with unsettled
conditions. Cold front crosses Friday night. High pressure for
the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 235 PM Tuesday...

Morning debris clouds finally burning off per surface reports
and satellite imagery. This has held our warmup in check,
especially across the Kanawha Valley and along the I77
corridor. Seeing general flat cu field over the eastern
mountains. By around 21Z, we may see some convective initiation
from KCKB-KEKN and down into Webster and Nicholas Counties as
per modest cu enhancement noted on visible imagery in these
areas and latest HRRR runs. Otherwise, current thinking is most
of the remaining forecast area should remain precip free through
tonight.

Atmospheric flow is weak and synoptic scale conditions will not
change much over the next 24 hours. Will see minor 5h height
rise and some influx of warmer air for Wednesday with slight
uptick in max temps expected. Upgraded to Excessive Heat Warning
for central WV and SE OH, with advisories for peripheral
counties for Wednesday, a hot and humid Fourth of July.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 330 PM Tuesday...

The environment will be dominated by sfc high pressure to the
west, and high pressure ridge aloft during the beginning of the
period. Any shower or storm that develops under afternoon
heating and orographic lift, will dissipate quickly Wednesday
night. The high pressure moves over the Atlantic coast, but
still influenced the local weather with a very loose pressure
gradient and relatively dry conditions.

It will be hot, with lowland temperatures in the mid 90s and
dewpoints in the 70s Thursday. Models suggest no pcpn is
expected through Thursday, although can not rule out a summer
shower or storm during the maximum heat hours. Nevertheless,
heat indices are expected once again to reach the lower 100s
Thursday for when at least a Heat Advisory will be needed.

By Thursday night, a cold front will approach from the west
bringing likely and categorical PoPs through Friday. The cold
front is expected to exit south and east by late Friday night.
Expect numerous showers and storms ahead and along the front
Friday.

High bouyancy and low deep layered shear will keep severe threat
low. However, PWATs will increase to 2.25 inches. Under this
environment, any storm that develops with contain heavy
downpours due to the high moisture content air, and be slow to
move, thereby keeping the threat for localized flash flooding
issues a concern. Will monitor these conditions closely to
provide updates from new guidance.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 330 PM Tuesday...

Behind the aforementioned cold front, a broad high pressure,
centered over the Great Lakes region, will expand east and south
to protect the OH VAlley and WV will dry conditions through the
end of the period.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 235 PM Tuesday...

Generally VFR forecast through the period except after midnight.
Expect some MVFR fog in the rivers overnight, as boundary layer
remains moist under this light flow regime. With generally clear
skies and light flow, fog could become dense, especially at
KEKN toward morning. Still watching for convection firing invof
KCKB and KEKN later this afternoon, but confidence is fairly
low that this could impact sites.

Flow surface and aloft will generally be light east, as high
pressure builds to the north.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: If afternoon convection fires this
afternoon and evening, adjustments and amendments may be needed.
Fog formation and coverage may vary overnight tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H

AFTER 18Z WEDNESDAY...
Brief IFR in scattered afternoon and evening thunderstorms
Wednesday and through Thursday, and then more widespread
showers and thunderstorms Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Excessive Heat Warning from noon to 8 PM EDT Wednesday for
     WVZ005>009-013>015.
     Heat Advisory until 8 PM EDT this evening for WVZ005>010-
     013>019-024>026-029-033-034.
     Heat Advisory from noon to 8 PM EDT Wednesday for WVZ010-011-
     016>020-024>031.
OH...Excessive Heat Warning from noon to 8 PM EDT Wednesday for
     OHZ066-067-075-076-083>087.
     Heat Advisory until 8 PM EDT this evening for OHZ075-076-
     085>087.
KY...Excessive Heat Warning from noon to 8 PM EDT Wednesday for
     KYZ101>103-105.
     Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...KMC/ARJ
NEAR TERM...KMC
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...KMC
Hazardous weather outlook, Jul 3, 2:14 PM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
214 PM EDT Tue Jul 3 2018

KYZ101>103-105-OHZ075-076-085>087-WVZ005>009-013>015-041815-
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia-
Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam-
Kanawha-
214 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northern
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ033-034-041815-
McDowell-Wyoming-
214 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices are forecast to top out in the mid to upper 90s
Wednesday afternoon. However, it would only take slightly higher
temperature and/or dew points to push heat indices up to 100 or
slightly higher. If confidence increases in this scenario, a heat
advisory would be needed. Nonetheless, precautions for heat, such as
taking frequent breaks and drinking plenty of fluids, should be
taken.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ010-016>019-024>026-029-041815-
Pleasants-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-Boone-Gilmer-
214 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of central West
Virginia, northern West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-083-084-041815-
Perry-Morgan-Jackson OH-Vinton-
214 PM EDT Tue Jul 3 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Heat indices are forecast to top out in the mid to upper 90s
this afternoon. However, it would only take slightly higher
temperature and/or dew points to push heat indices up to 100 or
slightly higher. If confidence increases in this scenario, a heat
advisory would be needed. Nonetheless, precautions for heat, such as
taking frequent breaks and drinking plenty of fluids, should be
taken.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ011-020-027-028-030-031-041815-
Tyler-Doddridge-Clay-Braxton-Lewis-Harrison-
214 PM EDT Tue Jul 3 2018

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of central West
Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Heat indices are forecast to top out in the mid to upper 90s
this afternoon. However, it would only take slightly higher
temperature and/or dew points to push heat indices up to 100 or
slightly higher. If confidence increases in this scenario, a heat
advisory would be needed. Nonetheless, precautions for heat, such as
taking frequent breaks and drinking plenty of fluids, should be
taken.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ032-041815-
Taylor-
214 PM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for portions of central West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Heat indices are forecast to top out in the mid to upper 90s
this afternoon. However, it would only take slightly higher
temperature and/or dew points to push heat indices up to 100 or
slightly higher. If confidence increases in this scenario, a heat
advisory would be needed. Nonetheless, precautions for heat, such as
taking frequent breaks and drinking plenty of fluids, should be
taken.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices are forecast to top out in the mid to upper 90s
Wednesday afternoon. However, it would only take slightly higher
temperature and/or dew points to push heat indices up to 100 or
slightly higher. If confidence increases in this scenario, a heat
advisory would be needed. Nonetheless, precautions for heat, such as
taking frequent breaks and drinking plenty of fluids, should be
taken.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ039-040-515>526-041815-
Dickenson-Buchanan-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
214 PM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 3, 5:17 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
517 PM EDT TUE JUL 3 2018

WVZ040-525-526-032200-
Barbour-Northwest Randolph-Southeast Randolph-
517 PM EDT TUE JUL 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH AND
SOUTHEASTERN BARBOUR COUNTIES...

At 516 PM EDT, a strong thunderstorm was located near Elkins, moving
northeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Elkins, Beverly, Junior, Womelsdorf (Coalton), Montrose, Pheasant
Run, Bowden, Kerens and Glady.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3874 7973 3893 8003 3909 7981 3908 7978
      3904 7978 3897 7951
TIME...MOT...LOC 2116Z 221DEG 9KT 3899 7976

KMC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:08 PM EDTSpecial Weather StatementRLXClay, Kanawha67 min
Jul 2, 9:32 PM EDTSpecial Weather StatementRLXJackson, Putnam28 min
Jul 2, 9:51 PM EDTFlash Flood WarningRLXJackson, Kanawha, Lincoln, Putnam, Roane, Wirt6 hr
Jul 2, 10:30 PM EDTSpecial Weather StatementRLXDoddridge, Tyler30 min
Jul 3, 4:15 AM EDTExcessive Heat WatchRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 2 more10 hr
Jul 3, 4:15 AM EDTHeat AdvisoryRLXBoone, Cabell, Calhoun, Gilmer, Jackson, Kanawha and 13 more16 hr
Jul 3, 1:56 PM EDTExcessive Heat WarningRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 2 more30 hr
Jul 3, 1:56 PM EDTHeat AdvisoryRLXBoone, Braxton, Calhoun, Clay, Doddridge, Gilmer and 9 more30 hr
Jul 3, 5:17 PM EDTSpecial Weather StatementRLXRandolph43 min
Jul 3, 6:56 PM EDTSpecial Weather StatementRLXBraxton, Gilmer34 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.